×

zbMATH — the first resource for mathematics

On proportional constants of the mean value of class numbers of quadratic extensions. (English) Zbl 1134.11041
Let \(k\) be an algebraic number field and \(S\) be a finite set of places of \(k\) containing all infinite places. The author has given a refinement of a result of R. Datskovsky [Contemp. Math. 143, 179–242 (1993; Zbl 0791.11058)] concerning the asymptotic behavior of \[ \lim_{X\to\infty}\, X^{-{3\over 2}}\sum_F h_F R_F, \] where \(F\) runs over quadratic extensions of \(k\) satisfying \(N(\Delta_{F/k})\leq X\) and the prefixed splittting data at place in \(S\), \(N(\Delta_{F/k})\) is the absolute norm of the discriminant of \(F_k\), and \(h_F\) and \(R_F\) are the class number and the regulator of \(F\). The limit can be expressed by arithmetic data of \(k\) and \(S\); \[ c_k\prod_{v\in S} e_v\prod_{v\not\in S} f_v, \] where \(c_k\) is a constant determined by \(k\) involving \(h_k\), \(R_k\) and \(\zeta_k(2)\) as factors, \(e_v\) is a conststant depending on the fixed splitting data \(F_v\) for \(v\in S\), and \(f_v= 1- q^{-2}_v- q^{-3}_v+ q^{-4}_v\) for \(v\not\in S\).
The author has given the explicit value of \(e_v\) for which \(F_v/k_v\) is a ramified quadratic extension, which was not determined in the paper of Datskovsky.

MSC:
11R45 Density theorems
11S90 Prehomogeneous vector spaces
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Boris A. Datskovsky, A mean-value theorem for class numbers of quadratic extensions, A tribute to Emil Grosswald: number theory and related analysis, Contemp. Math., vol. 143, Amer. Math. Soc., Providence, RI, 1993, pp. 179 – 242. · Zbl 0791.11058 · doi:10.1090/conm/143/00998 · doi.org
[2] Carl Friedrich Gauss, Disquisitiones arithmeticae, Translated into English by Arthur A. Clarke, S. J, Yale University Press, New Haven, Conn.-London, 1966. · Zbl 0136.32301
[3] Dorian Goldfeld and Jeffrey Hoffstein, Eisenstein series of 1\over2-integral weight and the mean value of real Dirichlet \?-series, Invent. Math. 80 (1985), no. 2, 185 – 208. · Zbl 0564.10043 · doi:10.1007/BF01388603 · doi.org
[4] Anthony C. Kable and Akihiko Yukie, The mean value of the product of class numbers of paired quadratic fields. II, J. Math. Soc. Japan 55 (2003), no. 3, 739 – 764. , https://doi.org/10.2969/jmsj/1191419001 Anthony C. Kable and Akihiko Yukie, The mean value of the product of class numbers of paired quadratic fields. III, J. Number Theory 99 (2003), no. 1, 185 – 218. · Zbl 1039.11086 · doi:10.1016/S0022-314X(02)00058-6 · doi.org
[5] David Mumford and John Fogarty, Geometric invariant theory, 2nd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], vol. 34, Springer-Verlag, Berlin, 1982. · Zbl 0504.14008
[6] Takuro Shintani, On zeta-functions associated with the vector space of quadratic forms, J. Fac. Sci. Univ. Tokyo Sect. I A Math. 22 (1975), 25 – 65. · Zbl 0313.10041
[7] Carl Ludwig Siegel, The average measure of quadratic forms with given determinant and signature, Ann. of Math. (2) 45 (1944), 667 – 685. · Zbl 0063.07007 · doi:10.2307/1969296 · doi.org
[8] Takashi Taniguchi, A mean value theorem for orders of degree zero divisor class groups of quadratic extensions over a function field, J. Number Theory 109 (2004), no. 2, 197 – 239. · Zbl 1063.11043 · doi:10.1016/j.jnt.2004.06.014 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.